Regularity and propagation of moments in some nonlinear Vlasov systems

I. Gasser, P. E. Jabin, B. Perthame

Research output: Contribution to journalArticlepeer-review

26 Scopus citations

Abstract

We introduce a new variant to prove the regularity of solutions to transport equations of the Vlasov type. Our approach is mainly based on the proof of propagation of velocity moments, as in a previous paper by Lions and Perthame. We combine it with moment lemmas which assert that, locally in space, velocity moments can be gained from the kinetic equation itself. We apply our theory to two cases. First, to the Vlasov-Poisson system, and we solve a long-standing conjecture, namely the propagation of any moment larger than two. Next, to the Vlasov-Stokes system, where we prove the same result for fairly singular kernels.

Original languageEnglish (US)
Pages (from-to)1259-1273
Number of pages15
JournalRoyal Society of Edinburgh - Proceedings A
Volume130
Issue number6
DOIs
StatePublished - 2000

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Regularity and propagation of moments in some nonlinear Vlasov systems'. Together they form a unique fingerprint.

Cite this